Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Having stomach pain, diarrhoea. Elevated ESR, CRP. Caused by amoxycillin after tooth extraction?

I am 18 years old, just had bloodwork and received information that my esr & crp are high and I need further testing, i had bloodwork because I was having stomach pain and diarreah on and off for over a month. I do feel better but just curious the day I went I had had a tooth pulled a few days before. Would taking amoxicliian and having a tooth extraction cause ESR & CRP to be elevated?
Asked On : Sun, 3 Feb 2013
Answers:  1 Views:  477
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Lab Tests
General & Family Physician 's  Response
Hello, thanks for using HCM.
ESR and CRP are both markers of inflammation. While ESR is a general marker, CRP is more specific to an infection. Amoxicillin is an antibiotic and is not known to increase ESR nor CRP. Tooth extraction will not cause increase in ESR nor CRP but the underlying cause for extracting the tooth ( if infectious ) could be the cause. Tooth infections include infections of the dental pulp or tooth itself, infection of the surrounding bone which causes a dental abscess and infection of the surrounding gum which is usually a cause of wisdom tooth extraction. You mentioned you had abdominal pain and diarrhoea prior to your tests; these could be due to an infection of your gut and could also account for why your ESR and CRP are elevated. However, a detail and chronological medical history and appropriate evaluation is needed in order to say what accounted for the elevation in ESR and CRP. The following information could be helpful; the chronology of events, example: abdominal pains, diarrhoea, ESR and CRP, toothache, extraction; the reason for the extraction (abscess?) etc
Answered: Fri, 8 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor